Electron. J. Diff. Eqns., Vol. 2004(2004), No. 119, pp. 1-7.

Semipositone $m$-point boundary-value problems

Nickolai Kosmatov

We study the $m$-point nonlinear boundary-value problem
  -[p(t)u'(t)]' = \lambda f(t,u(t)), \quad 0 less than  t less than  1, \cr
  u'(0) = 0, \quad \sum_{i=1}^{m-2}\alpha_i u(\eta_i) = u(1),
where $0$ less than  $\eta_1$ less than $\eta_2$ lessthan $\dots$  less than
 $\eta_{m-2}$ less than $1$, $\alpha_i$ greater than 0 for $1 \leq i \leq m-2$ and $\sum_{i=1}^{m-2}\alpha_i < 1$, $m \geq 3$. We assume that $p(t)$ is non-increasing continuously differentiable on $(0,1)$ and $p(t)$ greater than 0 on $[0,1]$. Using a cone-theoretic approach we provide sufficient conditions on continuous $f(t,u)$ under which the problem admits a positive solution.

Submitted April 23, 2004. Published October 10, 2004.
Math Subject Classifications: 34B10, 34B18.
Key Words: Green's function; fixed point theorem; positive solutions; multi-point boundary-value problem.

Show me the PDF file (204K), TEX file, and other files for this article.

Nickolai Kosmatov
Department of Mathematics and Statistics
University of Arkansas at Little Rock
Little Rock, AR 72204-1099, USA
email: nxkosmatov@ualr.edu

Return to the EJDE web page